Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Flat covers and cotorsion envelopes of sheaves


Authors: Edgar Enochs and Luis Oyonarte
Journal: Proc. Amer. Math. Soc. 130 (2002), 1285-1292
MSC (2000): Primary 16G10, 18F20; Secondary 18E15
Published electronically: October 24, 2001
MathSciNet review: 1879949
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that any sheaf of modules over any topological space (in fact, any $\mathcal{O}$-module where $\mathcal{O}$ is a sheaf of rings on the topological space) has a flat cover and a cotorsion envelope. This result is very useful, as we shall explain later in the introduction, in order to compute cohomology, due to the fact that the category of sheaves ( $\mathcal{O}$-modules) does not have in general enough projectives.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16G10, 18F20, 18E15

Retrieve articles in all journals with MSC (2000): 16G10, 18F20, 18E15


Additional Information

Edgar Enochs
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506-0027
Email: enochs@ms.uky.edu

Luis Oyonarte
Affiliation: Departamento de Álgebra y Análisis Matemático, Universidad de Almería, 04071 Almería, Spain
Email: oyonarte@ual.es

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06190-1
PII: S 0002-9939(01)06190-1
Keywords: Flat (pre)cover, cotorsion (pre)envelope, (pre)sheaf, $\mathcal{O}$-(pre)module, Grothendieck category
Received by editor(s): July 26, 2000
Received by editor(s) in revised form: November 3, 2000
Published electronically: October 24, 2001
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society